Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Topeka, KS

May 22, 2008Jackson County, Kansas

NWS Topeka, KS issued this flash flood warning at May 22, 2008, 8:16 AM CDT for Jackson County, Kansas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2008, 8:16 AM CDT (13:16 UTC)
Expired
May 22, 2008, 11:15 AM CDT
In force
3 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Jackson County, KS

The radar

The Topeka radar (KTWX), 72 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 9:08 AM CDTHEAVY RAIN 4.51 Nw Circleville, KSWATER IN DITCHES
May 22, 9:40 AM CDTHEAVY RAIN 6.54 S Netawaka, KS
May 22, 9:45 AM CDTFLOOD1 Nw Circleville, KSESTIMATED 3 INCHES OF WATER OVER K79 HIGHWAY EAST OF CIRCLEVILLE. ELK CREEK WAS OVER ITS BANK IN A LOW-LYING AREA ABOUT A HALF MILE SOUTH OF CIRCLEVILLE WEST OF K79.
May 22, 10:00 AM CDTFLASH FLOOD3 Nw Holton, KSMANY ROAD CLOSURES DUE TO FLOODING FROM NEAR CIRCLEVILLE TO NEAR WHITING...INCLUDING 246 ROAD FROM N ROAD TO O ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 104 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 1.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 507 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
507 m²/s²
0-3 km storm-relative helicity
727 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KTOP 221317
FFWTOP
KSC085-221615-
/O.NEW.KTOP.FF.W.0004.080522T1316Z-080522T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
816 AM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN JACKSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 1115 AM CDT

* AT 811 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
OVER 3 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF NORTHERN JACKSON 
COUNTY.  ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE 
OVER NORTHERN JACKSON COUNTY THROUGH 10 AM CDT.  RUNOFF FROM THIS 
HEAVY RAINFALL IS EXPECTED TO CAUSE FLASH FLOODING OF ROADS AND 
STREAMS THROUGH 1115 AM CDT.

* LOCATIONS IMPACTED INCLUDE...
  CIRCLEVILLE...
  DENISON...
  HOLTON...
  NETAWAKA...
  SOLDIER...
  WHITING...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO
CROSS FLOWING WATER IN A CAR OR ON FOOT.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

LAT...LON 3965 9555 3941 9556 3941 9558 3940 9558
      3937 9558 3937 9603 3956 9603 3956 9579
      3965 9578
TIME...MOT...LOC 1316Z 180DEG 0KT 3947 9572

$$

CAVANAUGH
2 follow-up statements
000 
WGUS73 KTOP 221456
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT THU MAY 22 2008

KSC085-221615-
/O.CON.KTOP.FF.W.0004.000000T0000Z-080522T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-
954 AM CDT THU MAY 22 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NORTHERN JACKSON COUNTY...

AT 944 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER MUCH OF THE WARNED AREA. WATER WAS OVER HIGHWAY 9 
WHITING IN SEVERAL LOCATIONS. WATER WAS RUNNING OVER HIGHWAY 79 NEAR 
CIRCLEVILLE. MANY COUNTY ROADS HAVE BEEN CLOSED IN THE CIRCLEVILLE 
AND WHITING AREAS. ELK CREEK WAS FLOWING AT BANKFULL LEVELS NEAR 
CIRCLEVILLE. 

LOCATIONS IMPACTED INCLUDE...
CIRCLEVILLE...DENISON...HOLTON...NETAWAKA...SOLDIER AND WHITING. 
FLOODING ALONG ELK AND STRAIGHT CREEKS IS LIKELY. 

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

LAT...LON 3965 9555 3941 9556 3941 9558 3940 9558
      3937 9558 3937 9603 3956 9603 3956 9579
      3965 9578
TIME...MOT...LOC 1449Z 180DEG 0KT 3947 9572

$$
000 
WGUS73 KTOP 221623
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 AM CDT THU MAY 22 2008

KSC085-221627-
/O.EXP.KTOP.FF.W.0004.000000T0000Z-080522T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-
1117 AM CDT THU MAY 22 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN JACKSON COUNTY...

AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING
WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO
LONGER IN EFFECT. ALTHOUGH FLASH FLOODING IS NO LONGER OCCURRING IN 
JACKSON COUNTY...WATER CONTINUES OVER MANY ROADWAYS. THUS A FLOOD 
A FLOOD WARNING HAS BEEN ISSUED FOR JACKSON COUNTY THROUGH 315 PM. 

LAT...LON 3965 9555 3941 9556 3941 9558 3940 9558
      3937 9558 3937 9603 3956 9603 3956 9579
      3965 9578
TIME...MOT...LOC 1456Z 180DEG 0KT 3947 9572

$$

BOUSTEAD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:15 AM CDT, 4 hours 1 minute earlier.

Area forecast discussion, May 22, 4:15 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
415 AM CDT THU MAY 22 2008

.DISCUSSION...

THE 7Z WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 00Z UPPER AIR
MAPS SHOWED AN INTENSE UPPER TROUGH ACROSS THE WESTERN CONUS. A 100
KT JET MAX WAS NOTED DIGGING SOUTHWARD ON THE WEST SIDE OF THE UPPER
TROUGH. THIS JET MAX WILL HELP TO AMPLIFY THE UPPER TROUGH THROUGH
THE DAY. A DOWNSTREAM UPPER RIDGE WAS LOCATED ACROSS THE PLAINS
STATES. A DEEP UPPER LOW CONTINUED ACROSS SOUTHEAST CANADA WITH AN
UPPER TROUGH AXIS EXTENDING SOUTHWARD ACROSS THE EASTERN US.

THE 8Z SURFACE MAP SHOWED A LEE SURFACE TROUGH ACROSS THE HIGH
PLAINS. DEEPER GULF MOISTURE WAS ADVECTING NORTHWARD AT THE SURFACE
AND 850MB ACROSS OK INTO SOUTHERN KS. ISENTROPIC LIFT ON THE NORTH
AND NORTHEAST EDGE OF DEEP MOISTURE RETURN WAS CAUSING ELEVATED
THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN AND EASTERN COUNTIES OF
THE CWA. THE AREA OF THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
THE MORNING HOURS THEN GRADUALLY SHIFT NORTHEAST ACROSS NE AND MO
THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. I PLACED LIKELY
POPS IN FOR THIS MORNING ACROSS THE EASTERN HALF OF THE CWA. THE
STRONGER ELEVATED THUNDERSTORMS MAY PRODUCE PENNY TO QUARTER SIZE
HAIL THIS MORNING.

TODAY AND TONIGHT...THE STRONG 5H JET DIGGING THE AROUND THE BASE OF
THE 5H TROUGH AMPLIFYING ACROSS THE DESERT SOUTHWEST WILL ROUND THE
BASE OF THE 5H TROUGH AND LIFT OUT INTO WEST TX AND ACROSS
WESTERN KS THIS AFTERNOON. THE DEEPER GULF MOISTURE WILL CONTINUE TO
ADVECT NORTH...THEN NORTHWEST ACROSS WEST CENTRAL KS THROUGH THE
DAY. AN EML WILL SPREAD NORTH-NORTHEAST ACROSS THE CWA THIS
AFTERNOON AND PROVIDE A CAPPING INVERSION. THE FORECAST MODELS SHOW
A DEEP SFC AND 850MB LOW DEVELOPING ACROSS EASTERN CO. THE DEEP
SFC/850MB LOW WILL CAUSE WINDS TO BACK AND INCREASE AT BOTH THE
SURFACE AND 850MB. THE DRYLINE WILL PUNCH EASTWARD INTO WESTERN KS
DURING THE AFTERNOON HOURS. CONVERGENCE ALONG THE DRYLINE WILL CAUSE
SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON. STRONG
VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL CREATE AN
ENVIRONMENT FAVORABLE FOR SUPERCELL THUNDERSTORMS. THE SUPERCELL
THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE
TORNADOES. THESE STORMS WILL GENERALLY MOVE TO THE NORTHEAST AND MAY
REMAIN WEST OF THE CWA UNTIL LATE THIS EVENING. SEVERE THUNDERSTORMS
THAT DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KS MAY REMAIN SEVERE
WHEN THEY MOVE NORTHEAST ACROSS THE WESTERN COUNTIES OF THE
CWA...BUT THEY SHOULD WEAKEN THROUGH THE LATE EVENING HOURS. THE
STORMS SHOULD WEAKEN BELOW SEVERE LIMITS AS THEY MOVE NORTHEAST
ACROSS THE REMAINDER OF THE CWA...THOUGH THESE STORMS WILL MOVE INTO
A LESS FAVORABLE ENVIRONMENT ACROSS EASTERN KS AND MAY DISSIPATE
SHORTLY AFTER MIDNIGHT.

FRIDAY AND FRIDAY NIGHT...THE 5H LOW WILL REMAIN NEARLY STATIONARY
ACROSS THE DESERT SOUTHWEST AS MINOR 5H TROUGHS ROTATE
NORTH-NORTHEAST ACROSS THE HIGH PLAINS. THE DRYLINE MAY PUSH A BIT
FARTHER EAST FRIDAY AFTERNOON...BUT THE CAP MAY STRENGTHEN ALONG THE
DRYLINE ACROSS KS. ISOLATED STORMS WILL DEVELOP AND IF SOME OF THESE
ISOLATED SUPERCELLS CAN HOLD TOGETHER THEY MAY ONCE AGAIN THREATEN
THE WESTERN COUNTIES OF THE CWA DURING THE MID AND LATE EVENING
HOURS. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP EAST OF THE MOIST
AXIS ACROSS THE CENTRAL AND EASTERN CWA. THESE STORMS COULD BE
STRONG TO SEVERE BUT THEY MAY BE MORE ELEVATED AND POSE MORE OF A
LARGE HAIL THREAT.

SATURDAY AND SATURDAY NIGHT...THE 5H LOW MAY RETROGRADE FARTHER
WEST. THIS WOULD SHIFT THE SFC DRYLINE...DEEPER MOISTURE...MID AND
UPPER LEVEL JET FARTHER WEST ON TO THE HIGH PLAINS. WAA/ISENTROPIC
LIFT MAY INCREASE ON THE EAST SIDE OF THE DEEP MOIST AXIS ACROSS
EASTERN KS AND PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS THE CWA ON SATURDAY. THESE STORMS WILL BE MORE
ELEVATED AND I CANT RULE OUT THAT SOME COULD BE STRONG TO
SEVERE...WITH THE PRIMARY HAZARD BEING LARGE HAIL AND HEAVY
RAINFALL. THE HIGH PLAINS WILL MOST LIKELY SEE SUPERCELL
THUNDERSTORMS DEVELOP AND MOVE NORTH-NORTHEAST WELL WEST OF THE TOP
CWA THROUGH THE EVENING HOURS.

SUNDAY THROUGH TUESDAY...THE SOUTHWESTERN TROUGH WILL GRADUALLY FILL
AND UPPER FLOW WILL WEAKEN. THE ECMWF AND GFS SHOW A 5 TROUGH
AMPLIFYING ACROSS THE GREAT LAKES STATES. AS THE 5H TROUGH AMPLIFIES
LOW-LEVEL CAA WILL INCREASE ACROSS THE NORTHERN AND CENTRAL PLAINS.
THIS WILL BRING A FRONT SOUTHWARD ACROSS EASTERN KS ON TUESDAY. OUR
THUNDERSTORMS CHANCES WILL INCREASE...HOWEVER THESE STORMS WILL
MOST LIKELY NOT BE SEVERE SINCE THE 5H FLOW WILL WEAKEN BELOW 20KTS.

THE EXTENDED FORECAST GRIDS LOOK GOOD AND NO CHANGES WERE MADE.

WG

&&

.AVIATION...

INITIAL CONCERN FOR THE 12Z TAF CYCLE IS THE PROXIMITY OF ONGOING
CONVECTION (AT 09Z) TO TAF SITES AT THE BEGINNING OF THE PERIOD.
BEST CONVERGENT AXIS FOR FOCUS OF THUNDERSTORMS LOOKS TO MOVE
NORTHEAST THIS MORNING...SO THINKING IS THAT MOST CONVECTION WILL
LIFT NORTHEAST OF TAF SITES BY 15Z.  ATTENTION THEN SHIFTS TO LATE
THIS AFTERNOON/THIS EVENING WHERE THUNDERSTORMS ARE ONCE AGAIN
POSSIBLE ALONG A WARM FRONT AS IT LIFTS NORTH OF TAF SITES.  MVFR
CIGS POSSIBLE THIS MORNING NORTH OF THE WARM FRONT WITH RAPID LOW
LVL MOISTURE RETURN.  MVFR CIGS LOOK TO LIFT SOUTH OF WARM FRONT IN
WARMER AIR.  MVFR CIGS/VSBY POSSIBLE WITH ANY THUNDERSTORM OVER TAF
SITE.  MID AFTERNOON LOOKS MOST LIKELY TO SEE VFR CONDITIONS WITHOUT
THUNDERSTORMS IN VICINITY OF TAF SITES.

CAVANAUGH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WG/CAVANAUGH
Hazardous weather outlook, May 22, 4:34 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
434 AM CDT THU MAY 22 2008

KSZ008>012-020>024-026-034>040-054>056-058-059-230945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
434 AM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE MID MORNING HOURS
ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THE
THUNDERSTORMS MAY PRODUCE HAIL TO THE SIZE OF PENNIES AND NICKELS THIS
MORNING.

SEVERE THUNDERSTORMS THAT WILL DEVELOP LATE THIS AFTERNOON ALONG
THE DRY LINE ACROSS WEST CENTRAL KANSAS WILL MOVE NORTHEAST AND
MAY MOVE INTO NORTH CENTRAL KANSAS THIS EVENING. THE PRIMARY
HAZARD WITH ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SURFACE DRY LINE MAY MOVE FARTHER EAST INTO CENTRAL KANSAS
FRIDAY AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP ALONG THE DRY LINE
DURING THE LATE AFTERNOON HOURS OF FRIDAY MAY MOVE NORTHEAST ACROSS THE
ENTIRE AREA DURING THE EVENING HOURS. THE PRIMARY THREAT FROM ANY
SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING
WINDS...THOUGH AN ISOLATED TORNADO MAY BE POSSIBLE ACROSS NORTH
CENTRAL KANSAS EARLY FRIDAY EVENING.

SATURDAY AND SATURDAY NIGHT...MOST OF THE SEVERE THUNDERSTORMS
WILL REMAIN ACROSS WESTERN AND CENTRAL KANSAS. THUNDERSTORMS MAY
DEVELOP DURING THE AFTERNOON AND EVENING HOURS ACROSS THE ENTIRE
AREA...AND SOME OF THESE THUNDERSTORMS MAY BE SEVERE. THE PRIMARY
HAZARD WILL BE LARGE HAIL AND HEAVY RAINFALL.

MEMORIAL DAY THROUGH WEDNESDAY...THERE WILL BE A CHANCE FOR THUNDERSTORMS
ACROSS THE ENTIRE AREA. AT THIS TIME THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS MORNING ACROSS EAST CENTRAL AND
NORTHEAST KANSAS. THEN AGAIN THIS EVENING ACROSS NORTH CENTRAL
KANSAS.

In the hours before

Special weather statement, May 22, 3:51 AM CDT, 4 hours 25 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
351 AM CDT THU MAY 22 2008

KSZ008-009-220900-
REPUBLIC-WASHINGTON-
351 AM CDT THU MAY 22 2008

...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN REPUBLIC AND
NORTHWESTERN WASHINGTON COUNTIES...

THROUGH 400 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF REPUBLIC AND WASHINGTON COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE MAHASKA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

CAVANAUGH
Special weather statement, May 22, 4:10 AM CDT, 4 hours 6 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
410 AM CDT THU MAY 22 2008

KSZ040-055-056-220930-
DOUGLAS-FRANKLIN-OSAGE-
410 AM CDT THU MAY 22 2008

...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN OSAGE...SOUTHWESTERN
DOUGLAS AND NORTHWESTERN FRANKLIN COUNTIES...

THROUGH 430 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF DOUGLAS...OSAGE AND FRANKLIN COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE GLOBE...LONE STAR
AND CLINTON.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

CAVANAUGH
Special weather statement, May 22, 4:40 AM CDT, 3 hours 36 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
440 AM CDT THU MAY 22 2008

KSZ011-023-221000-
NEMAHA-POTTAWATOMIE-
440 AM CDT THU MAY 22 2008

...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN POTTAWATOMIE AND
SOUTHERN NEMAHA COUNTIES...

THROUGH 500 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF NEMAHA AND POTTAWATOMIE COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE CORNING.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

CAVANAUGH
Special weather statement, May 22, 4:43 AM CDT, 3 hours 33 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
443 AM CDT THU MAY 22 2008

KSZ010-221000-
MARSHALL-
443 AM CDT THU MAY 22 2008

...A SIGNIFICANT WEATHER ALERT FOR CENTRAL AND EASTERN MARSHALL
COUNTY...

THROUGH 500 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25
MPH ACROSS PORTIONS OF MARSHALL COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE BEATTIE AND AXTELL.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

CAVANAUGH
Special weather statement, May 22, 5:58 AM CDT, 2 hours 18 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
558 AM CDT THU MAY 22 2008

KSZ011-012-221115-
BROWN-NEMAHA-
558 AM CDT THU MAY 22 2008

...A SIGNIFICANT WEATHER ALERT FOR EASTERN NEMAHA AND WESTERN BROWN
COUNTIES...

THROUGH 615 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE WOODLAWN...POWHATTAN AND FAIRVIEW.

CAVANAUGH
Local storm report, May 22, 7:18 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
718 AM CDT THU MAY 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HEAVY RAIN       3 SW VALLEY FALLS       39.31N 95.50W
05/22/2008  M3.76 INCH       JEFFERSON          KS   CO-OP OBSERVER

            142ND STREET AND K4 6 INCHES OF WATER ESTIMATED OVER ROAD
            WAY, THOUGH THE ROAD IS OFTEN COVERED DURING HEAVY RAIN.

&&

AW

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 6:22 AM CDTAreal Flood AdvisoryTOPJackson, Jefferson13 days
May 22, 7:02 AM CDTFlash Flood WarningTOPJefferson4 hr
May 22, 9:06 AM CDTFlash Flood WarningTOPNemaha3 hr
May 22, 10:18 AM CDTAreal Flood AdvisoryTOPMarshall, Nemaha, Republic13 days
May 22, 11:14 AM CDTAreal Flood WarningTOPGeary, Jackson, Marshall, Nemaha, Pottawatomie, Riley and 1 more15 days
May 22, 11:58 AM CDTAreal Flood WarningTOPDouglas, Nemaha18 days
May 22, 1:24 PM CDTRiver Flood WarningTOPNemaha3 hr
May 22, 1:31 PM CDTAreal Flood WarningTOPBrown, Jefferson18 days
May 22, 3:14 PM CDTAreal Flood WarningTOPBrown, Jackson, Marshall, Nemaha33 days
May 22, 6:59 PM CDTRiver Flood WarningTOPMarshall21 hr

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.